MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Codes Structural Problem (2506); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user observed that the introducer extended to the tip of the needle and observed "right breast buckling with skin nick." additional information was obtained from the user site, and it was reported that the procedure was successfully completed with another device; however, the radiologist performing the procedure had to use a scalpel, multiple needles and made a second incision to the patient's breast.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user observed that the introducer extended to the tip of the needle and observed "right breast buckling with skin nick." additional information was obtained from the user site, and it was reported that the procedure was successfully completed with another device; however, the radiologist performing the procedure had to use a scalpel, multiple needles and made a second incision to the patient's breast.No further information is currently available.The device was not available for return; visual and functional analysis/testing could not be conducted for the event described.The device was not returned for this complaint, and only limited patient-related information was provided, however, even though a full visual or functional investigation could not be conducted, it is possible to associate current issues with an existing issue regarding 25e28rc lot number.Cause/root cause: the investigation determined that the most probable root cause of the device failure consists of the introducer length.The investigation involved a comprehensive review of device history records, complaint data, risk assessments, and testing results.Incoming inspection processes are implemented in the production process to ensure compliance with established standards.However, at the time this device was manufactured, there was no control points placed at the production line to prevent recurrence of similar events and to ensure compliance with established standards.A capa was initiated in (b)(6) 2025 following the escalation of a non-conformance event to document and implement corrective actions for the impacted lots (including 25e28rc) of brevdisp09 (brevera® breast biopsy system disposable 9 gauge needle).Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22956912
Report Number1222780-2025-00476
Device Sequence Number12826981
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public(01)15420045512863(17)270528(10)25E28RC
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Device Lot Number25E28RC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown